Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

On TCH chemo regimen for breast cancer, numbness in legs on standing for few minutes, eases with sitting, walking. Related to chemo?

Hi. I am 39 years old, 150 pounds, & 5 5 . I was diagnosed w/ breast cancer in August 2011 and had a bilateral mastectomy w/ 4 nodes removed on the right side. I am ER+ PR+ HER2+ Node- Genetic Mutation- at Stage 2. I am on the TCH chemo regimin (Taxotere, Carboplatin, & Herceptin ), 6 treatments (1 every 3 weeks). I m currently at day 9 after chemo #5. Since chemo #2 I have noticed one symptom that truly worries me. Whenever I stand around for longer than 5-10 min, the circulation in my legs gets so bad that I can barely feel my legs (and feet) from the knees down. Regular activities like showering, cooking, standing, and doing the dishes become very difficult and uncomfortable. As soon as I sit down and put my feet up, the blood flows back and my legs & feet get their color and feeling. I know that my activity level has decreased tremendously as each chemo comes on. I am very weak from mild anemia. If I am moving around quickly like walking or doing vigorous housework, I don t get the numbness. It s standing that brings this on. Other than the two dozen symptoms that I m dealing with from chemo, I m in fairly good health except for depression for which I take Zoloft . No organ issues, high bp, cholesterol or other. Previous to chemo I occasionally had this standing issue, but NEVER this severely. I used to be able to walk it off. Now, I must sit or lay down for several minutes. Is it more likely that the acuteness of poor circulation is directly related to the chemo? Should I just wait this out until I recover from the last chemo and see of it gets better over time? Is this more neurological or cardiac related? I am very worried. Any feedback is appreciated. Thank you in advance.
Asked On : Thu, 29 Mar 2012
Answers:  1 Views:  200
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Oncologist, Surgical 's  Response
Dear Ma'am,

Sorry to hear about your problem. The problems you are describing are due to the chemotherapy which you are getting. Fortunately, these side effects last only till the duration of the chemotherapy and will subside once you finish all the cycles. Taxols are known to cause neuropathy, which can explain the symptoms you are describing. In majority of the patients, these symptoms subside within 1-2 months of stopping chemo.

Hoping for the best.
Answered: Sat, 25 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor